Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 29, 2021, 6:42 PM EDT for City of Roanoke, City of Salem, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 6:42 PM EDT (22:42 UTC)
- Expired
- Aug 29, 2021, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.50 in
- Wind
- 40
Counties City of Roanoke, VA, City of Salem, VA
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WWUS81 KRNK 292242
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
642 PM EDT Sun Aug 29 2021
VAZ022-292315-
Roanoke VA-
642 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of
east central Roanoke , the City of Salem and the City of Roanoke
through 715 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm near
Roanoke, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Cave Spring...
Roanoke Mountain...
and Hollins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3733 7987 3730 7984 3729 7985 3728 7985
3727 7986 3723 7984 3722 7985 3722 7987
3721 7988 3719 7989 3721 8008 3729 8013
3735 7992
TIME...MOT...LOC 2242Z 269DEG 9KT 3731 8000
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
WPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:48 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 29, 3:48 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Blacksburg VA 348 PM EDT Sun Aug 29 2021 .SYNOPSIS... Hot and humid weather, along with daily scattered showers and thunderstorms, will persist through Tuesday. Rain chances increase significantly by Wednesday into Wednesday night as the remnants of Ida approach the central Appalachians. In the wake of Ida, high pressure will build in from the northwest for next weekend. && .NEAR TERM /THROUGH MONDAY/... As of 200 PM EDT Sunday... Split window satellite imagery shows a differential heating interface along a frontal boundary stretching from WV/north and eastern VA and into the Carolinas. Separately, an outflow boundary which originated from last night's convection in the region was located from about Roanoke VA to Raleigh-Durham NC. These two boundaries along with a lee trough over the Blue Ridge will continue to help focus convection in the region this afternoon and evening. In addition, weak short wave energy will round the top of ridging overhead and should help prolong convection after sunset. Scattered thunderstorms have already begun near the front/ differential heating boundary this afternoon. Storm motion will be slow and easterly, but expect some erratic motions eventually depending on outflow interactions. There is potential for strong storms along the northern boundary where dew points in the low to mid 70s and temperatures in the upper 80s have produced a corridor of higher CAPE values. Any remaining cap/CIN has likely eroded. Storms will be most numerous over southeastern WV and generally northeast of I-64, but isolated to scattered cells are possible along and north of I-81 and along the outflow boundary. These storms will again have the potential for producing localized heavy rain and damaging winds through tonight, given the amount of dry air aloft. With the potential for deep instability to linger late this evening, the storms may survive into early Monday morning before finally fading away. Otherwise overnight, it will remain moist in the low levels with patchy fog developing where we can get some clearing. Ridging begins to be suppressed by Ida's circulation Monday as it moves into MS. Winds turn more southwesterly Monday afternoon over our area and PWATs begin to tick up a bit. To our north, the frontal boundary pushes south. These factors will provide plenty of fuel for widespread showers and thunderstorms to develop during the afternoon and evening. Localized heavy rainfall possibly leading to flooding will be exacerbated by an increasing low level jet and deep warm cloud layers. Severe weather such as damaging winds look less likely with increasing mid clouds well ahead of Ida keeping CAPEs lower. Increasing WAA will keep it quite hot and humid with readings generally in the mid 80s to mid 90s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 310 PM EDT Sunday... ...The remnants of Ida bring heavy rain and the potential for localized flooding... Before Ida even gets here it's much of the same when it comes to our current weather pattern. Scattered showers and storms with hot and humid conditions are expected Tuesday thanks to a cold frontal boundary dropping in from the Ohio River Valley/Great Lakes region. Unfortunately the front does not make it here as Ida begins the push north and east into the Mid-South/Cumberland Valley region late Tuesday morning into Tuesday afternoon. The current 12z runs of the NAM, Euro, and GFS all continue to show the deeper moisture with the storm remaining west of the central Appalachians into the Ohio River Valley. This would make for scattered to spotty coverage of convection Tuesday afternoon before a more widespread shield precipitation moves in late Tuesday night into the day Wednesday. By late Tuesday night into Wednesday, precipitation intensity will increase as Ida surges north. The GFS and Euro show subtle difference in where low pressure will go with general consensus pointing toward eastern Kentucky and central/southern West Virginia before surging north and east toward northern Virginia/central Maryland Thursday morning. Even with the brunt of the rainfall still expected to pass across the central Appalachains and lower Mid- Atlantic Wednesday localized flooding concerns cannot be ruled out especially as precipitable water values surge as high as 2.25 inches Wednesday morning into Wednesday afternoon. With a very moist atmospheric profile confidence increases a bit more for heavy rainfall and localized flooding concerns by Wednesday afternoon and Wednesday night. For that reason, the Weather Prediction Center keeps area along and west of the Blue Ridge highlighted in a marginal risk of excessive rainfall through Wednesday morning possibly into Wednesday afternoon. As for rainfall, it's really still too early to call. The best guess this early on would be a general 1 to 3 inches west of the Blue Ridge with amounts of 1 to 2 inches out east. These amounts could trend up or down depending on the overall track of the storm. The further west the track goes the lesser the amounts compared to a shift east which would mean more. The 12z model suite remains in good agreement that Ida is in and out of here by Wednesday night into Thursday. Despite a few leftover showers drier air will be funneling in and things will quiet on down as high pressure takes the wheel. With increasing cloud cover through the period expect temperatures to suffer. Tuesday will be the warmest in the east with highs in the upper 70s/low 80s in the west and near 90 in the east. Wednesday will be out coolest with highs in the low to mid 70s in the west to near 80 out east. Confidence is moderate in the short term period pending the track of Ida. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 310 PM EDT Sunday... ...A calm and comfy stretch of weather heading into the weekend... Ida quickly scoots out of here Thursday morning into midday. Both the GFS and Euro tend to agree with this as drier air quickly rushes in as a large area of Canadian high pressure builds over the Great Lakes region. As Ida, departs a few residual showers cannot be ruled out especially over the mountains of the Greenbrier Valley/Alleghany Highlands thanks to north to northwesterly flow. Shower activity will shutdown by late Thursday afternoon and evening as direr air continues to filter in. Breezy conditions will also be in play with Ida departing north and east and high pressure coming in from the north and west tightening the gradient. Lingering showers will dissipate and skies will clear as we head into Thursday night as high pressure builds closer to the region. Winds will shutdown by Friday with lowering humidity and mostly sunny skies to finish out the workweek. Highs will top out in the mid to upper 70s over the mountains with low to mid 80s out east by Friday afternoon. Much of the same can be expected Saturday and Sunday with highs increasing by a degree or two each afternoon. Overnight lows will be nice and crisp especially Friday and Saturday night as temperatures dip into the 50s. Some locations in the mountains could even bottom out in the mid to upper 40s on both of those nights. Our next chance at a shower or thunderstorm arrives by Monday as a new front dives into the area. Models right now don't seem to keen on any widespread rain at this point with a continued warming trend as high pressure sticks around into early next week. Confidence remains moderate to high in the long term period. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 200 PM EDT Sunday... An upper level disturbance passing across the central Appalachians during tonight along with several boundaries in the area will continue to support showers and thunderstorms through tonight. Locally strong winds and brief reductions in visibility inside the downpours are expected. Believe convection will linger into the early morning hours of Monday north of Highway 460. Patchy fog is expected again early Monday, though believe the extent of which will depend on the amount of residual cloud cover. Extended Aviation Discussion... No changes in the extended aviation forecast as periods of diurnal thunderstorms and morning fog are expected on Monday and Tuesday. Tropical moisture and more widespread rainfall chances arrive by mid week, especially when what's left of Ida arrives Wednesday/Wednesday night. Morning fog will continue to favor the mountain valleys and areas that receive rainfall each day, and will be slow to mix out. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...SH NEAR TERM...SH SHORT TERM...ET LONG TERM...ET AVIATION...SH
Hazardous weather outlook, Aug 29, 2:52 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 252 PM EDT Sun Aug 29 2021 NCZ001>006-018>020-VAZ007-009-010-015-043-044-058-059-WVZ042-043- 301900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Grayson-Henry-Pittsylvania-Halifax- Charlotte-Mercer-Summers- 252 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Confidence is increasing that the remnants of Hurricane Ida will bring the potential for heavy rain and localized flooding to the region Wednesday and Wednesday night. Continue to monitor the latest forecasts for any changes in Ida's track and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ011>014-016>020-022>024-032>035-045>047-WVZ044-507-508-301900- Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Campbell-Appomattox-Buckingham-Monroe-Eastern Greenbrier- Western Greenbrier- 252 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Widely scattered showers and thunderstorms continue this evening mainly across the mountains and foothills. A few of these storms will have the potential to produce damaging winds and locally heavy rainfall that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Confidence is increasing that the remnants of Hurricane Ida will bring the potential for heavy rain and localized flooding to the region Wednesday and Wednesday night. Continue to monitor the latest forecasts for any changes in Ida's track and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 29, 6:08 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 ENE MC COY 37.24N 80.61W
08/29/2021 M0.75 INCH MONTGOMERY VA FIRE DEPT/RESCUE
MINOR DAMAGE TO EXPOSED VEHICLE. CRACKED
SINGLE PANE GLASS ON OUTBUILDING.
&&
WPSpecial weather statement, Aug 29, 6:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
611 PM EDT Sun Aug 29 2021
VAZ011-013-292230-
Giles VA-Pulaski VA-
611 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of
north central Pulaski and southwestern Giles Counties through 630 PM
EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm over
White Gate, or near Poplar Hill, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poplar Hill...
Bane...
White Gate...
and Thessalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3726 8090 3733 8066 3712 8065 3718 8086
3719 8087 3718 8089 3719 8091
TIME...MOT...LOC 2210Z 273DEG 6KT 3722 8084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
VFJSpecial weather statement, Aug 29, 6:17 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
617 PM EDT Sun Aug 29 2021
VAZ011-WVZ044-292245-
Giles VA-Monroe WV-
617 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of
northeastern Giles and southwestern Monroe Counties through 645 PM
EDT...
At 617 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kimballton, or over Pearisburg, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearisburg...
Pembroke...
Mountain Lake...
Kire...
Kimballton...
Cascades...
and Lindside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3728 8080 3737 8079 3747 8075 3750 8052
3732 8051
TIME...MOT...LOC 2217Z 273DEG 6KT 3736 8073
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
VFJSpecial weather statement, Aug 29, 6:20 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
620 PM EDT Sun Aug 29 2021
WVZ043-044-292245-
Summers WV-Monroe WV-
620 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of
central Summers and northwestern Monroe Counties through 645 PM
EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hinton, moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hinton...
Buck...
Bluestone State Park...
Hix...
Talcott...
Ballengee...
and Bluestone Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3770 8065 3750 8076 3763 8097 3770 8093
3770 8090 3767 8090 3768 8088 3769 8088
3770 8089 3773 8090
TIME...MOT...LOC 2220Z 293DEG 5KT 3766 8088
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
VFJSpecial weather statement, Aug 29, 6:41 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
641 PM EDT Sun Aug 29 2021
VAZ013-014-017-292315-
Pulaski VA-Floyd VA-Montgomery VA-
641 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of
northeastern Pulaski, northeastern Floyd and Montgomery Counties and
the City of Radford through 715 PM EDT...
At 640 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christiansburg, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pilot...
Shawsville...
Terrys Fork...
and Claytor Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3730 8026 3727 8022 3701 8020 3704 8064
3723 8064 3733 8026
TIME...MOT...LOC 2240Z 255DEG 5KT 3712 8040
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
VFJSpecial weather statement, Aug 29, 6:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
642 PM EDT Sun Aug 29 2021
VAZ022-292315-
Roanoke VA-
642 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of
east central Roanoke , the City of Salem and the City of Roanoke
through 715 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm near
Roanoke, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Cave Spring...
Roanoke Mountain...
and Hollins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3733 7987 3730 7984 3729 7985 3728 7985
3727 7986 3723 7984 3722 7985 3722 7987
3721 7988 3719 7989 3721 8008 3729 8013
3735 7992
TIME...MOT...LOC 2242Z 269DEG 9KT 3731 8000
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:01 PM EDT | Special Weather Statement | RNK | Rockbridge | 29 min |
| Aug 28, 9:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 42 min |
| Aug 28, 10:22 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 28, 10:28 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Aug 28, 10:57 PM EDT | Special Weather Statement | RNK | Rockbridge | 33 min |
| Aug 28, 11:05 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:09 PM EDT | Special Weather Statement | RNK | Buckingham | 36 min |
| Aug 28, 11:11 PM EDT | Special Weather Statement | RNK | Buckingham | 49 min |
| Aug 28, 11:27 PM EDT | Special Weather Statement | RNK | Rockbridge | 48 min |
| Aug 28, 11:30 PM EDT | Special Weather Statement | RNK | Appomattox | 30 min |
| Aug 28, 11:38 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge | 43 min |
| Aug 28, 11:49 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge | 6 hr |
| Aug 28, 11:51 PM EDT | Special Weather Statement | RNK | Amherst | 24 min |
| Aug 29, 12:02 AM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
| Aug 29, 12:05 AM EDT | Special Weather Statement | RNK | Buckingham | 40 min |
| Aug 29, 12:07 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 53 min |
| Aug 29, 12:23 AM EDT | Special Weather Statement | RNK | Amherst | 37 min |
| Aug 29, 12:30 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 60 min |
| Aug 29, 12:39 AM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford | 3 hr |
| Aug 29, 12:59 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox | 61 min |
| Aug 29, 1:41 AM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Aug 29, 2:00 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 29, 2:18 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Aug 29, 2:21 PM EDT | Special Weather Statement | RNK | Alleghany | 24 min |
| Aug 29, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 55 min |
| Aug 29, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt | 67 min |
| Aug 29, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 51 min |
| Aug 29, 3:48 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Aug 29, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 44 min |
| Aug 29, 4:19 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 26 min |
| Aug 29, 4:33 PM EDT | Special Weather Statement | RNK | City of Covington | 27 min |
| Aug 29, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 44 min |
| Aug 29, 5:24 PM EDT | Special Weather Statement | RNK | Giles | 36 min |
| Aug 29, 5:30 PM EDT | Special Weather Statement | RNK | Montgomery | 30 min |
| Aug 29, 6:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 29, 6:11 PM EDT | Special Weather Statement | RNK | Giles | 19 min |
| Aug 29, 6:17 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Aug 29, 6:41 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 34 min |
| Aug 29, 6:57 PM EDT | Areal Flood Advisory | RNK | Montgomery | 3 hr |
| Aug 29, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 27 min |
| Aug 29, 7:03 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 117 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Roanoke, City of Roanoke, City of Salem | 44 min |
| Aug 29, 7:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 35 min |
| Aug 29, 7:55 PM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| Aug 29, 12:54 PM EDT | Special Weather Statement | RNK | Greenbrier | 36 min |
| Aug 29, 12:57 PM EDT | Special Weather Statement | RNK | Summers | 33 min |
| Aug 29, 1:31 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| Aug 29, 5:25 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Aug 29, 5:34 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Aug 29, 6:06 PM EDT | Special Weather Statement | RNK | Summers | 24 min |
| Aug 29, 6:20 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 29, 6:44 PM EDT | Special Weather Statement | RNK | Monroe | 31 min |
| Aug 29, 6:48 PM EDT | Special Weather Statement | RNK | Summers | 27 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.